What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 12, 5:56 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 12, 5:56 AM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
656 AM EDT Fri Jul 12 2024
.SYNOPSIS...
Stationary front plagues the region into Saturday with several waves
of low pressure riding along it. Broad high pressure then returns
and persists through Tuesday before another cold front
approaches the area around the Wednesday-Thursday timeframe.
&&
.NEAR TERM /THROUGH TONIGHT/...
Rain continues top spread into the region. Some of the rain has
been locally heavy, but given how dry conditions have been,
Flash Flood Guidance values are quite high at 3 inches in 1 hour
and 4.5 inches in 3 hours.
Otherwise, a stalled frontal boundary extends from Maine, runs
down the I-95 corridor along the East Coast, and into the
Florida-Georgia border. Broad low pressure lies over the
Southeast and will slowly track north on that stalled boundary
today until it lies over the Mid- Atlantic late tonight.
Meanwhile, a broad upper jet lies north of the region.
High pressure is centered about 1000 miles east of Atlantic City,
and return flow behind the high will usher abundant low level
moisture into the Northeast and Mid-Atlantic. Surface dew points
will rise into the 70s throughout the region, and possibly to near
80 over Delmarva and along the I-95 corridor by this afternoon. This
will push PWATs up to 2 to 2.5 inches. Surface-based CAPE values
will be up around 1000 J/kg to as much 1500 J/kg. 0-6 km Bulk Shear
will be minimal, generally less than 10 kt for most of New Jersey
and Delmarva, and around 15 kt for southeast Pennsylvania. While
thunderstorms will be likely for most of the area, the threat for
severe weather will be low. The primary threat is heavy rain and
flash flooding. The threat comes from heavy rain from potentially
slow moving storms and storms redeveloping throughout the day.
Antecedent conditions are not conducive to flooding (parts of New
Jersey, southeast Pennsylvania, and Delmarva are in a D0 drought,
with some parts of the area in a D1 drought), but the signals are
there for flooding to develop later today and tonight.
Showers and thunderstorms will continue to lift to the north
and west as the morning progresses, and then development
continues through the afternoon and evening.
As surface low pressure lifts north, there should be a break in
the precipitation late tonight. Given abundant low level
moisture over the area, fog will develop late tonight.
Highs today will top off in the low to mid 80s and lows tonight will
be in the 70s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Surface stationary front and low pressure riding along it will
continue to plague the region Saturday. Luckily, the stationary
front should begin to dissipate some Saturday night as weak surface
high pressure builds in. Weak surface high pressure looks to hold
influence over us Saturday night through Sunday night.
Overall, short term looks impactful for Saturday morning into
Saturday afternoon and rather benign thereafter, at least PoP
wise. The concern remains for moderate to heavy rainfall
Saturday leading to flooding concerns. Plenty of low-level
moisture, showers and storms will continue to stream northwards
from the south Saturday morning; storm motions will remain
relatively slow. Any area of rain will be more than capable of
producing heavy rainfall and localized flash flooding; grounds
cold very well be saturated from Friday night. Please see the
NEAR TERM for more details.
PoPs will begin to diminish later Saturday afternoon. The I-95
corridor and areas west should actually start to see clearing skies
in the late afternoon. Highs mainly in the mid to upper 80s can
be anticipated. Other than for some areas near the coast
early on, no PoP is included in the forecast for Saturday
night. Fog formation across the region is possible Saturday
night with an overall saturated boundary layer, mostly clear
skies, and very light and/or calm winds.
Heat returns for Sunday with highs mainly in the low to mid 90s
across the region. With dewpoints in the 70s, heat indices will once
again climb back up. Right now, some areas of the I-95 corridor hit
advisory criteria in the forecast for Sunday; Sunday may be the
first day advisories are needed. A stray and isolated shower is
not out of the question for Sunday and Sunday night with the
proximity of the decaying front, but the forecast mainly remains
dry.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The high heat and humidity returns for the beginning to midweek time
frame before a cold front crosses through Wednesday-Thursday.
Afternoon highs in the mid to upper 90s with dew points in the 70s
are anticipated for at least Monday and Tuesday, maybe continuing
into Wednesday depending on the timing and placement of the
mentioned cold front. With heat indices of 100-110 across the
region, widespread heat headlines are anticipated for Monday and
Tuesday. Headlines may continue into Wednesday as well. More
seasonable conditions will likely return once the cold front has
crossed through.
Diurnally-driven thunderstorms are likely to occur each afternoon,
but with the lack of any forcing nearby, the threat does not appear
to be severe. Eventually, the cold front will approach from the
northwest Wednesday into Thursday, which may result in a more
widespread chance of showers/thunderstorms across the region.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...MVFR conditions will develop later today as SHRA develop.
Scattered TSRA possible, and rain may be heavy at times, resulting
in localized IFR or lower VSBYs. For TAF purposes, will keep
conditions MVFR. S winds 5 to 10 kt. High confidence in SHRA
developing, but low confidence on when TSRA pass over a given
terminal.
Tonight...IFR conditions. Lingering SHRA/TSRA taper off, then fog
and stratus will remain in place. S-SE winds 5 to 10 kt. Moderate
confidence overall.
Outlook...
Saturday...Sub-VFR likely with periods of heavy rain and occasional
thunder. Locally higher winds are possible in thunderstorms. Fog
lingering during the morning hours. High confidence.
Saturday night...Sub-VFR possible due to fog formation. Moderate
confidence.
Sunday through Tuesday...Primarily VFR. A slight chance to chance of
a shower or thunderstorm on Monday/Tuesday. Otherwise, no
significant weather expected. Moderate confidence.
&&
.MARINE...
Persistent S winds 10 to 15 kt. Seas will be around 5 feet, so will
keep the Small Craft Advisory in effect through much of today for
the ocean waters. Will add the DE ocean waters to the SCA.
VSBY restrictions in showers and fog. Rain may be heavy at times.
Scattered thunderstorms possible as well.
Outlook...
Saturday/Saturday night...SCA flag possible due to seas around 5
feet. Some fog development possible Saturday morning and Saturday
night.
Sunday through Tuesday...No marine headlines expected. Winds up to
20 kt and seas 2-4 feet.
Rip Currents...
South to southeast winds will range from 10 to 15 mph with breaking
waves of 2 to 4 feet. With the flow slightly onshore or parallel to
the shore in New Jersey, there is a MODERATE risk for the
development of dangerous rip currents at the Jersey Shore. For
Delaware, the flow will be more onshore if not a bit offshore. As a
result, there is a LOW risk for the development of dangerous rip
currents at Delaware Beaches.
Conditions on Saturday will be similar to conditions today, though
Jersey Shore beaches in Monmouth county will have a LOW risk, while
the rest of the Jersey Shore will have a MODERATE risk for dangerous
rip currents. Delaware Beaches will once again have a LOW risk for
the development of dangerous rip currents.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through Saturday afternoon for PAZ070-071-101>106.
NJ...Flood Watch through Saturday afternoon for NJZ001-007>010-012-
013-015>019.
DE...Flood Watch through Saturday afternoon for DEZ001-002.
MD...Flood Watch through Saturday afternoon for MDZ012-015-019-020.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
ANZ450>455.
&&
SYNOPSIS...Wunderlin
NEAR TERM...MPS
SHORT TERM...DeSilva/Wunderlin
LONG TERM...DeSilva/Wunderlin
AVIATION...DeSilva/MPS/Wunderlin
MARINE...DeSilva/MPS/WunderlinIn the hours before
Special weather statement, Jul 12, 7:18 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
818 AM EDT Fri Jul 12 2024
DEZ001-002-MDZ012-015-019-020-NJZ009-010-012-013-015>019-021-
PAZ070-071-101>106-121600-
New Castle-Kent-Kent MD-Queen Annes-Talbot-Caroline-Hunterdon-
Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Cumberland-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Wilmington, Dover, Chestertown,
Centreville, Easton, Denton, Flemington, Somerville,
New Brunswick, Freehold, Trenton, Pennsville, Glassboro, Camden,
Cherry Hill, Moorestown, Mount Holly, Millville, Media,
Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square,
Collegeville, Pottstown, Norristown, Lansdale, Chalfont,
Perkasie, Morrisville, and Doylestown
818 AM EDT Fri Jul 12 2024
...SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN THROUGH
SATURDAY...
A stationary front will plague the region into Saturday with
several waves of heavy showers and thunderstorms expected. The
overall threat for severe weather is low, but heavy rain could
cause some localized flash flooding, especially in urbanized
areas.
A Flood Watch has been issued for the Eastern Shore of Maryland,
up through the I-95 corridor, and into northern New Jersey.
Although it has been hot and dry across much of the forecast area,
the flood threat through tomorrow will come from slow moving storms
and the redevelopment of storms over the same area.
Mainstem river flooding is not expected, but smaller and quicker
responding streams could leave their banks.
By the time the rain ends tomorrow, there are signals suggesting
that localized rainfall amounts near 5.00 inches could occur.
If you're on the road and come across flooding, turn around. Most
flooding injuries and fatalities occur in vehicles. Move to higher
ground.
Kruzdlo/Staarmann